MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT
Lot Number 5813217
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Headache (1880); Hypoglycemia (1912); Diaphoresis (2452); Sleepiness/Drowsiness/Somnolence (4850)
Date of Event 09/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, the lay user/patient contacted lifescan (lfs) united states, alleging that his onetouch verio2 meter read inaccurately high compared to his feelings and/or normal readings.The complaint was classified based on the customer care agent (cca) documentation and on additional information obtained by the medical surveillance specialist after reviewing the call recording.The patient reported that on (b)(6) 2024, at 1:00 am, he obtained an inaccurate high blood glucose reading of ¿70 mg/dl¿ with the subject meter.The patient mentioned that he manages his diabetes with humalog insulin (6 units before each meal on a sliding scale) and tresiba insulin (twice a day).He reported that shortly after the alleged issue occurred, he developed symptoms of ¿sweaty and headache¿.His mother phoned him, and she called the emergency medical services (ems) for assistance.While waiting for ems to arrive, he claimed he drank orange juice and went to sleep.During the call, the patient stated that when ems arrived at his home, they almost broke his door down because they ¿couldn¿t wake him up.¿ he mentioned that it took them 10 minutes to wake him up to answer the door and at around 1:40 am, they tested his blood glucose with their meter, and it was ¿38 mg/dl and dropping¿.The patient claimed they made him drink grape juice and orange juice and that he also had glucose tablets and yogurts and was taken to the hospital so his blood glucose levels could be controlled.The patient reported that he stayed in the hospital for 5 hours and was discharged at 7:00 am with a blood glucose value of 160 mg/dl.At the time of troubleshooting, the cca noted that the test strips had been stored incorrectly.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event after the alleged inaccuracy issue began.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
OT VERIO 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
MDR Report Key20457787
Report Number2939301-2024-00071
Device Sequence Number12937005
Product Code NBW
UDI-Device Identifier00353885008730
UDI-Public00353885008730
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number5813217
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/23/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/15/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient SexUnknown